I took penicillin but I have an augmentin (amoxicillin and clavulanate) allergy, and now have rash?

Not surprising- Augmentin (amoxicillin and clavulanate) has two drugs in it- Amoxicillin and clavulanate. Amoxicillin is similar in molecular structure to penicillin (both contain a "beta-lactam ring"). Therefore there is a high probability of cross reactivity.

Related Questions

Dry throat, itchy skin after 4th dose of augmentin (amoxicillin and clavulanate). No visible rash. No problems/allergies from amoxicillin in the past. Allergy?

Hard to say. Amoxicillin not uncommonly causes a rash but in your case it is possible that a rash will soon follow. Even though you had been able to tolerate this drug, you may become sensitized or allergic to a drug at any time. Contact your doctor re. An alternate antibiotic if your itching is not resolving or getting worse.

Bx said spongiotic dermatitis drug reaction likely. EM type rash only on extremities, hands/feet extreme itch and blisters several days after augmentin (amoxicillin and clavulanate). Never had allergy. Why such delayed reaction.?

Need allergy testing. Your body has to have an initial exposure to the drug to develop allergic reaction. This can take time to develop. The symptoms likely started after several doses and then escalated rapidly as your body increased the reaction. Also, this may be more of an adverse reaction to the med. Rather than allergy. You need allergy testing.